It is currently Mon Aug 21, 2017 9:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: My Weird Experience
PostPosted: Tue Jul 05, 2011 9:45 am 
Offline
New Poster
New Poster

Joined: Tue Jul 05, 2011 9:27 am
Posts: 3
Sorry for the long post.
Hi, I am new here....just got off S for the 2nd time. Needless to say, we did not get along even though I gave it the ol collge try both times. I believe Suboxone can be a miracle drug...maybe for heroin and heavy, heavy, painkiller users, but for someone like me who was taking 60-80mg of Roxi a day I think Suboxone truly is overkill. Just my 2 cents.
My lunatic dr. gave me 3 8mg tabs to take to start. When i took it the first time I felt fantastic, and was like, "Are you kidding me? This is my therapy??" Well, I woke up the next morning and vomitted for 9 hours stright...once every 10-15 minutes, until my dr. finally called in some anti-nausea medication. This vomitting happened several times during the 3 months I was on it, which sucked since I have two young kids that rely on me every day. This made me feel worse. :(
In addition to this I felt like a space cadette on this drug, definitely HIGH AS A KITE, and I did crazy things like drunk-dial/drunk-text my friends and do/say things I would not normally do...kind of lost my inhibitions, if you will.
My short term memory also truly went out the window and I could not remember doing things I did the day before, although I seemed to feel "normal" while doing them. This scared me.
My "ah-ha" moment when I knew I needed off this drug ASAP was when I was traveling to CA to see my family. My two kids in the car with me on this long drive, and after my second dose of the day I find that I am uncontrollably swerving in other lanes no matter how hard I concentrate. I take less than 1/3 of what my dr. prescribes and this is what happened to me. I have taken xanax for years and although I had this in my system as well this was nothing new.
The next day I decided I had had enough and havent taken it since. The w/d suck big time, but not as bad as I thought. The RLS is the worse and wakes me up often at night. But..I think going off of this at the age of 32 is the best thing for me. I dont want this for me or my kids anymore.
I dont think everyone has this reaction, so maybe I am just more sensitive to it than others. I am now on a low dose of Vikes and still the Sub w/d come through. But again, I remember what I do each day, lol, and feel more in control of what I am doing. Best of luck to everyone trying to navigate this medication. EMail me of you want to talk further. C


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 05, 2011 10:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi courtlvm and welcome. I'm so sorry to hear you had such a bad experience with suboxone. That's definitely quite rare - especially to the degree you are describing. It's my opinion that you were on way too high a dose and that's what caused all your problems. Had you reduced your dose, you probably wouldn't have had all those problems. But at this point it's neither here nor there since you've already stopped it.

My concern for you right now is that you've gone back to using full agonists. Do you plan to go back to using full time? To use a full agonist as an aid to help with sub withdrawals is quite risky for us addicts. For the majority of us, it's near impossible to taper off our DOC, which is why we chose the sub route to begin with. So I'm just saying to please be careful now that you're back to taking vic's. As I'm sure you know, for an addict to take opiates in moderation is just not possible and trying to do so almost always leads back to active addiction. So again, PLEASE BE CAREFUL.

I wish you the best and hope you feel better soon. Let us know if there's anything we can do for you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 05, 2011 1:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Hi and welcome. sorry to hear you had a rough time of it. Just to add to what Hat said, I know you reduced your dose to 8mg from 32, but people with low tolerances can sometimes get by on 2 to 4mg a day, which can make a HUGE difference as far as side effects, believe it or not. (and you're right, your doctor doesn't have a CLUE). You said this was your 2nd time on Sub, which I'm assuming means you relapsed. So now that you're taking Vikes, if you run into trouble again I would strongly consider inducing at 2mg, and taking as little xanax as possible. Even though you said you have never had an issue with it, it has an ADDITIVE effect on Sub, making the dose feel even stronger.
Good luck,
Lilly


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Jul 11, 2011 10:24 am 
Offline
Average Poster
Average Poster

Joined: Fri Jul 01, 2011 11:44 am
Posts: 10
Glad to hear you gave suboxone the "old college try". Good luck with the low dose of vikes.


Top
 Profile  
 
 Post subject: thanks
PostPosted: Mon Jul 11, 2011 5:13 pm 
Offline
New Poster
New Poster

Joined: Tue Jul 05, 2011 9:27 am
Posts: 3
Thank You for all the replies.

Yes, I am being careful about going back on opiates and I do agree it is close to impossible to wean off on your own as an addict. I wasnt using the Vikes for the sub withdrawal, although they do help. I was on a PM Program after falling off a 12 foot ladder and shattering my ankle. I am going to have my husband lock up my medication when I am ready to taper and I dont think I am going to try the Subs again...as that is an entire withdrawal process worse than Vikes in my opinion.
Good luck to everyone and thanks again for the support.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group